Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 9, 2000, 5:35 AM EDT for Osceola County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 5:35 AM EDT (09:35 UTC)
- Expired
- Aug 9, 2000, 6:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Osceola County, MI
The radar
The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
902 WUUS53 KGRR 090935 SVRGRR MIC133-091015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 535 AM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSCEOLA COUNTY IN CENTRAL MICHIGAN * UNTIL 615 AM EDT * AT 534 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ASHTON...OR ABOUT 14 MILES NORTHEAST OF BALDWIN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAMBAUGH CORNER AROUND 540 AM EDT AVONDALE...EVART AROUND 550 AM EDT GIBOS CORNERS...SEARS AROUND 600 AM EDT HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 55 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. DUKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:20 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 9, 3:20 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 AM EDT WED AUG 9 2000 SHORT TERM DISCUSSION... STATIONARY BOUNDARY SLICES THE FORECAST AREA IN TWO THIS MORNING WITH DEW POINTS AROUND 70 IN THE SOUTH...DROPPING TO AROUND 60 IN THE FAR NORTH UP TOWARD CADILLAC. THE STATIONARY FRONT ACTUALLY STRETCHES FROM THE THUMB...WEST TO NEAR MUSKEGON...THEN FURTHER WEST ACROSS CENTRAL PORTIONS OF WI. IT APPEARS THAT THERE IS A WEAK LOW LOCATED IN NW WISCONSIN...FROM WHICH A COLD FRONT EXTENDS SOUTHWEST INTO CENTRAL IOWA. THROUGH THE SHORT TERM PERIOD...WISCONSIN LOW IS PULLED DOWN THE FRONT TODAY...WHICH WILL SWEEP THE COLD FRONT THROUGH THE STATE. BY EVENING THE LOW IS FORECAST TO HAVE MOVED INTO NORTHEAST OHIO WITH THE TRAILING COLD FRONT DROPPING INTO THE OHIO VALLEY. HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT TONIGHT AND THURSDAY. ALOFT...SHORTWAVE ASSOCIATED WITH THE SFC WAVE IS SEEN IN THE WATER VAPOR IMAGERY OVER NRN WISCONSIN. THIS WAVE WILL SWING ACROSS THE NORTHERN GREAT LAKES TODAY WITH A WEAKER VORT LOBE PROGD TO MOVE THROUGH THE SOUTHERN GREAT LAKES. BIGGEST FORECAST CONCERN WILL BE TO ASSESS THE THREAT FOR THUNDERSTORMS AHEAD OF THE ADVANCING COLD FRONT TODAY. OTHERWISE...CLOUD COVER WILL BE THE CHALLENGE. SHORT TERM MODELS ALL SIMILAR WITH THE MAIN FEATURES...BUT HAVE OPTED TO FOLLOW THE ETA. FOR TODAY...IT APPEARS THERE WILL BE ENOUGH OF A CHANCE TO MENTION A SCATTERED SHOWER OR THUNDERSTORM POSSIBLE. BEST CHANCE WILL BE IN THE FAR SOUTHEAST TOWARD JACKSON THIS AFTERNOON...AS THE AIR MASS WILL HAVE A CHANCE TO DESTABILIZE THROUGH HEATING. VORT LOBE TO AFFECT THE FCST AREA IS ON THE WEAK SIDE...AND NOT MUCH IN THE WAY OF WARM AIR ADVECTION TO SPEAK OF EITHER. WE ACTUALLY START TO BRING IN COOLER AIR AT 850MB/S THIS AFTERNOON. JET RELATED LIFT NOT A BIG HELP EITHER WITH THE AXIS OVERHEAD. LEFT EXIT REGION LIFT WILL BE TO THE NORTHEAST OF THE AREA...AND THE RIGHT ENTRANCE REGION LIFT WILL BE TO OUR SOUTH. GIVEN BOUNDARIES MOVING THROUGH THE AREA AND LOWER TROP MOISTURE STILL IN PLACE THOUGH...WILL USE 30 POPS TO COVER THINGS. BEST CHANCES FOR ANY SIGNIFICANT CONVECTION APPEAR TO BE OFF TO THE EAST AND SOUTH OF THE GRR FCST AREA. HIGHS SHOULD RANGE FROM AROUND 80 TO THE NORTH AND THE LOWER 80S IN THE SOUTHEAST. CU SCHEME INDICATES GOOD POTENTIAL TODAY FOR CUMULUS DEVELOPMENT...SO MAY JUST USE A PARTLY CLOUDY WORDING. TONIGHT...FCST AREA WILL BE ON THE EDGE OF UPPER LEVEL CYCLONIC FLOW...WITH THE POTENTIAL FOR AC AND CI PATCHES DRIFTING BY. WILL CONTINUE THE GOING FORECAST OF PARTLY CLOUDY. ON FRIDAY MUCH OF THE SAME...WITH CYCLONIC UPPER FLOW HANGING ON AND CU POTENTIAL ONCE AGAIN. WILL USE THE GOING PARTLY CLOUDY WORDING. WILL STAY NEAR GUIDANCE VALUES TONIGHT AND WED REGARDING TEMPS. DUKESHERER EXTENDED FORECAST DISCUSSION... EXTENDED PERIOD STILL LOOKS DRY AND PLEASANT AT THIS POINT...WITH MEDIUM RANGE MODELS IN FAIR AGREEMENT WITH RESPECT TO UPPER LEVEL FEATURES. LATEST 00Z CANADIAN DOES BRUSH NRN LOWER MI WITH THE TAIL-END OF A WEAKENING SHORTWAVE LATE SAT/EARLY SUN...BUT ALL OTHER MODELS KEEP THIS FEATURE FARTHER N ACROSS ONTARIO. FLATTENED RIDGE TO BUILD IN FOR WEEKEND WITH WEAK ZONAL FLOW ACROSS THE FORECAST AREA. INCREASING HEAT AND HUMIDITY WILL BUILD ACROSS THE REGION ON SUN WITH A SWRLY SFC FLOW BECOMING ESTABLISHED. ECMWF AND PREVIOUS RUN OF MRF LAY THE GROUNDWORK FOR A HOT WEEK NEXT WEEK...POSSIBLY THE HOTTEST OF THE SUMMER THUS FAR. THIS WILL BE SOMETHING TO WATCH IN THE COMING DAYS. GREENE .GRR...NONE. T
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:42 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 33 min |
| Aug 9, 5:00 AM EDT | Severe Thunderstorm Warning | GRR | Lake | 45 min |
| Aug 9, 5:50 AM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 60 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.